Wisconsin, 2007

Winter Storm in Wisconsin, March 1 to 2, 2007

March 1 to 2, 2007 · NWS GRB · 16 events in 16 counties and zones

Strong low pressure moved from the southern Plains through Iowa and into Wisconsin. The storm produced heavy snow, freezing precipitation and thunderstorms as it passed through Wisconsin.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Strong low pressure moved from the southern Plains through Iowa and into Wisconsin. The storm produced heavy snow, freezing precipitation and thunderstorms as it passed through Wisconsin. Extreme northeast Wisconsin had the heaviest snowfall and strong east winds. Snow totals there ranged from 7 to 12 inches in most locations. Central Wisconsin received as much as a quarter of an inch of freezing rain before the precipitation changed to snow. Areas around Green Bay experienced a 3-hour period of heavy sleet and snow accompanied by lightning and thunder.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 1, 4:15 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 1, 4:15 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CST THU MAR 1 2007

.SHORT TERM...TDA/TNGT/FRI. NOT MUCH HAS CHANGED SINCE YDA. HIGH
CONFIDENCE IN WARNING ACRS N-C AND FAR NE WI. SITN FARTHER S STILL UP
FOR GRABS. ALL THAT STANDS BTWN E-C WI AND 15 INCHES OF WET CEMEMT-LIKE
SNOW DRIVEN BY 50 MPH WINDS IS 1-2 C DEGREES IN THE 825-775 MB LAYER.
THE 00Z NAM/GFS WERE SIMILAR IN THEIR TEMP PROFILES...THEN THE 06Z GFS
TRENDED COLDER AND THE 06Z NAM A BIT WARMER. WE ARE JUST LOOKING AT SUCH
SMALL DIFFERENCES THAT THEY ARE ON THE EDGE OF WHAT THE MODELS CAN BE
EXPECTED TO RESOLVE...HENCE THE DIFFERENCES FROM RUN TO RUN DESPITE GOOD
CONSISTENCY WITH SYNOPTIC FEATURES.

WL GO WITH HEADLINES UNCHANGED FM PREV FCST. AREAS SE OF GRB MIGHT BE
ABLE TO BE DOWNGRADED...BUT WITH TSTMS AT RFD THIS PAST HR I JUST CAN/T
SEE DOWNGRADING NOW.  ONCE IT BECOMES CLR WHAT THE MORNING CONVECTION
DOES...IT MAY BE POSSIBLE TO BACK THE THE SE AND POSSIBLY THE FAR SRN
PART OF THE FCST AREA DOWN LATER THIS MORNING.

FIRST PCPN BAND WEAKENING OVER NRN WI. NOW A LULL IN THE PCPN BUT WITH
SOME DEVELOPMENT BACK OVER W-C WI...AND THE CONVECTION ACRS NRN IL.
THINK WE/LL HAVE BANDS OF PCPN TDA. MODELS REALLY KEY ON CONVECTION AT
THE EDGE OF MID-LVL DRY SLOT FOR THIS AFTN. VV/S AND PCPN RATES JUST
ABOUT GO OFF THE CHARTS ARND 00Z. WORKED THE DETAILS INTO THE GRIDS AS
BEST AS POSSIBLE.

BOTTOM LINE IS THAT CHGS FM PREV FCST WERE SMALL.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY
FOR FRIDAY NIGHT...UPPER LOW SLOWLY PUSHES TO THE NORTHEAST OF THE
AREA. WEAK DISTURBANCES ROTATING AROUND THE UPPER LOW WILL CONTINUE
TO BRING LIKELY CHANCES FOR LIGHT SNOW. ACCUMULATIONS OF AN INCH OR
TWO IS EXPECTED OVER THE NORTH WITH LIGHTER AMOUNTS SOUTH OF
HIGHWAY 29.

UPPER LOW WILL CONTINUE TO PULL AWAY FROM THE AREA SATURDAY. LOW
LEVEL LAPSE RATES AND MOISTURE SUPPORT A CONTINUING CHANCE OF SNOW
SHOWERS...WITH THE HIGHEST CHANCES OVER THE EAST CLOSER TO THE UPPER
LOW. HIGH PRESSURE BUILDS INTO THE REGION SATURDAY NIGHT...ALTHOUGH
A FEW LINGERING FLURRIES ARE POSSIBLE OVER THE NORTH EARLY IN THE
PERIOD. LITTLE CHANGES MADE TO THE REMAINDER OF THE FORECAST PERIOD.
MAX/MIN TEMPERATURES LOOKED REASONABLE WITH ONLY MINOR CHANGES MADE
FOR COORDINATION PURPOSES.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING UNTIL 6 AM FRIDAY
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-

&&

SKOWRONSKI/ECKBERG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Mar 1, 5:30 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CST THU MAR 1 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
530 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A MAJOR WINTER STORM WILL AFFECT THE AREA TODAY AND TONIGHT. BE SURE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS ON THE STORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY APPRECIATES ANY SNOWFALL
REPORTS YOU CAN PROVIDE.

LMZ521-522-541>543-564-021200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
530 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT DUE TO STRONG EAST WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH SATURDAY.

SKOWRONSKI/ECKBERG
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Mar 1, 6:20 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
620 AM CST THU MAR 1 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011600-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO
RIVERS
620 AM CST THU MAR 1 2007

...MAJOR WINTER STORM EXPECTED TO AFFECT THE AREA TODAY AND TONIGHT...

A MAJOR SNOWSTORM WILL AFFECT THE REGION TODAY AND TONIGHT. THE STORM
WILL BRING HEAVY SNOW TO NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN.
A TOTAL SNOWFALL OF 10 TO 16 INCHES IS EXPECTED NORTH OF A LINE
FROM WAUSAU...TO MARINETTE...TO FISH CREEK. MIXED PRECIPITATION
WILL RESULT IN LOWER TOTALS FARTHER SOUTH.

THE INITIAL BAND OF SNOW WITH THE STORM HAD SHIFTED INTO UPPER MICHIGAN.
 THAT RESULTED IN A LULL IN THE SNOW. MAINLY FLURRIES AND PATCHY
FREEZING DRIZZLE WERE OCCURRING ACROSS THE AREA AT DAYBREAK.

A COUPLE MORE BANDS OF PRECIPITATION SURGING OUT AHEAD OF THE MAIN STORM
SYSTEM WILL MOVE ACROSS THE AREA DURING THE DAY. THAT WILL RESULT IN
FAIRLY HEAVY PRECIPITATION AT TIMES AND VERY LIGHT PRECIPITATION AT
OTHERS. THE SIGNIFICANT PRECIPITATION SHOULD BE MAINLY SNOW THIS
MORNING...BUT WILL BECOME A MIX OF SNOW AND SLEET IN EAST-CENTRAL
WISCONSIN THIS AFTERNOON.

A BAND OF VERY HEAVY PRECIPITATION...PROBABLY ACCOMPANIED BY THUNDER AND
LIGHTNING...WILL DEVELOP OVER SOUTHWEST WISCONSIN THIS AFTERNOON AND
THEN SURGE NORTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT.
THE MIXED PRECIPITATION IS EXPECTED TO CHANGE BACK TO SNOW AS THE BAND
MOVES ACROSS THE REGION. TRAVEL CONDITIONS WILL DETERIORATE VERY RAPIDLY
AS THE BAND MOVES ACROSS THE REGION. THE BAND WILL PROBABLY AFFECT AREAS
FROM HIGHWAY 29 SOUTHWARD DURING THE AFTERNOON RUSH HOUR. AREAS FARTHER
NORTH WILL BE AFFECTED DURING THE EARLY EVENING.

CONDITIONS WILL START TO SLOWLY IMPROVE IN CENTRAL AND EAST-CENTRAL
WISCONSIN DURING THE EVENING. SNOW IS EXPECTED TO CONTINUE ACROSS THE
NORTH THROUGH THE NIGHT.

THE SNOW FROM THIS STORM WILL BE WET AND HEAVY. THAT WILL MAKE SHOVELING
AND PLOWING DIFFICULT. USE EXTRA CAUTION WHEN SHOVELING OR SNOW BLOWING.
IF YOU HAVE A HEALTH CONDITION THAT PREVENTS STRENUOUS ACTIVITY...HAVE
SOMEONE ELSE DO THE SNOW REMOVAL IF POSSIBLE.

BE SURE TO MONITOR LATER STATEMENTS ON THIS POTENTIALLY DANGEROUS
WEATHER SITUATION.

SKOWRONSKI/ECKBERG
WEATHER.GOV/GREENBAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter storm. Local standard time, as filed.

Winter Storm, Vilas

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Vilas forecast zone
Reported by
COOP Observer
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

Winter Storm, Oneida

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Oneida forecast zone
Reported by
Broadcast Media
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

Winter Storm, Forest

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Forest forecast zone
Reported by
Public
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

Winter Storm, Florence

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Florence forecast zone
Reported by
Public
Coordinates
45.848, -88.398 (the zone’s center; the record gives no point)

Winter Storm, Langlade

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Langlade forecast zone
Reported by
Unknown
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

Winter Storm, Menominee

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Menominee forecast zone
Reported by
Unknown
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

Winter Storm, Shawano

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Shawano forecast zone
Reported by
Unknown
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

Winter Storm, Northern Marinette

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Northern Marinette forecast zone
Reported by
COOP Observer
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Winter Storm, Northern Oconto

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Northern Oconto forecast zone
Reported by
COOP Observer
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Winter Storm, Southern Marinette

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Southern Marinette forecast zone
Reported by
COOP Observer
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Winter Storm, Southern Oconto

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Southern Oconto forecast zone
Reported by
Unknown
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Winter Storm, Brown

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Brown forecast zone
Reported by
Official NWS Observations
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

Winter Storm, Outagamie

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Outagamie forecast zone
Reported by
Unknown
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

Winter Storm, Portage

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Portage forecast zone
Reported by
COOP Observer
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

Winter Storm, Waupaca

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Waupaca forecast zone
Reported by
Unknown
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

Winter Storm, Waushara

When
March 1, 8:00 AM CST to March 2, 11:00 AM CST
Where
Waushara forecast zone
Reported by
Unknown
Coordinates
44.113, -89.243 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19172, 19173, 19174, 19175, 19176, 19177, 19178, 19179, 19180, 19181, 19183, 19184, 19185, 19187, 19188, 19189.